Jump to content

Courtlynns: escitalopram 10mg for six days


Courtlynns

Recommended Posts

Hey everyone....

I've had GAD and panic attacks for as long as I can remember. I've just dealt with it and called it a day. Work triggered more stress so I finally said something to my doc. My sleep hasn't been in the greatest. She put me on 10mg of Escitalopram/Lexapro.

I started it on a Monday morning and on my way to work I had the worst head burning feeling of my life. I had to pull over. It was one big wave and stopped after a few minutes. Silly me thought this was just some strange side effect and it would wear off. The burning would come and go in waves, by Wednesday my bp was increased to 145/92. I also have Chronic kidney disease stage 2, so it's ideal to keep bp low and records of it. This was not normal for me...I run around 125/80.

Fast forward to Friday evening. I felt off all day. Every emotion heightened, everything burning. My head down to my arms. My heart rate was around 115. I get home, try to relax. Around midnight I have the worst panic attack I've ever had. I fainted at the top of the stairs, they took me by ambulance.

They check my bp and it's 180/110. They wouldn't say anything, just gave me a sedative and dismissed me around 2am.

 

At 7am that morning, I wake up to my head on fire again. Back to the hospital I go...new ER doc looked at me and said I was having an adverse reaction to the Escitalopram. I could continue taking it or stop it and find something else.

Well, fast forward to eight weeks later. I stopped it cold turkey. I'm back to doing yoga and meditation but my blood pressure has yet to fully return to normal. The head burning has decreased to only when I get a little stressed and constant aches and pains. I pretty much feel like I'm starting over at square one at coping with anxiety and living with it. My body is taking a super long time to heal. I know I have a good ways ahead of.me still.

Labetalol since 2007, 100 mg twice a day

Amlodipine since 2015, 5mg once a day

 

Escitalopram from July 11th thru 16th of 2016

10mg, once a day. Stopped cold turkey, adverse reaction

Link to comment
  • Moderator Emeritus

Hi Courtlynns -- Welcome to Surviving Antidepressants (SA)
 
Thank you for taking time to post your experience. I'm sorry to hear that you're still suffering after such a short exposure to Lexapro.  It definitely sounds as if you got a good ER doc if s/he caught the adverse reaction and recommended stopping it. 
 
It can be helpful to know what symptoms of withdrawal syndrome are and what's going on in your CNS (central nervous system):
What is withdrawal syndrome
How your brain responds to changes in psychiatric drugs - "Brain Remodelling"
 
Some topics you may find helpful as you deal with anxiety:
Non-drug techniques to cope with emotional symptoms

Dr. Claire Weekes Method of Recovering from a Sensitized Nervous System

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly? Any drugs prior to that can just be listed with start and stop years. Please put your withdrawal history in signature

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

I just figured out how to add to my signature, thanks.

 

Is head or scalp burning a known response to Escitalopram?

Labetalol since 2007, 100 mg twice a day

Amlodipine since 2015, 5mg once a day

 

Escitalopram from July 11th thru 16th of 2016

10mg, once a day. Stopped cold turkey, adverse reaction

Link to comment

Yes, I know a few who had the same reaction.  So sorry you are going through this and very happy you stopped the Lexapro.  Do you take any other meds such as benzos?

Dec 2014 I tried Zoloft 25mg for one week (adverse reaction - extreme anxiety and felt like I was on an amphetamine). Dr. said to quit cold turkey, so I not only quit Zoloft but also 2 weeks of Xanax .25mg -- extreme dizziness, hyperarousal and anxiety began! On Jan. 29, 2015 my psychiatrist put me on new stuff and this is how my next 2 months and 7 days looked like (I was having the same bad reactions to all of these):Effexor XR 37.5mg (3 days) - throwing up, heart palpations, night tremors/convulsions or something where whole body shakes for a second, Prozac 10mg (15 days), Prozac 20mg (7 days) - internal restlessness, electric current through body/brain (not zaps), agitation, intense fear and could no longer nap at this point (still can't today because of this), Lexapro 5mg (4 days) - same as Prozac, a horror show...extreme internal agitation, Lexapro 7.5mg (2 days), Lexapro 10mg (16 days), Zoloft 12.5mg (3 days)...she said try it again since my blood relative does well on it, Zoloft 25mg (7 days) - same as before and getting worse!! Zoloft 50mg (6 days), Zoloft 25mg (4 days and then came off cold turkey on April 8, 2015). I used Xanax .25mg about 7 times per month through all of this until June 30, 2015 (my last benzo dose). Extreme anxiety, nervous system traumatized, mental akathisia, anger triggered by nothing but the brain totally going off on its own, feeling of a pressurized electric current going through me like my brain and body are trying to explode, stress reaction x10000 to everything, waking in terror lasting all day, fear, very sensitive, brain can't keep up, don't know what to do with myself, feeling like everything is going too fast and I can't keep up, helium head, deep depression like something is ripping out my soul, out of my mind, can hardly drive or be alone, cognitive issues, simple tasks are so complex and straining, feel disturbed because the brain can't process anything right even though your brain tries so hard and it makes you go mad, episodes of deep anguish with a sick toxic poison feeling (like you have some unknown virus).

Link to comment

Nope, they want to try another SSRI but didn't give me a list. She did mention the possibility of a low dose prozac which I took back in 99-01.

Labetalol since 2007, 100 mg twice a day

Amlodipine since 2015, 5mg once a day

 

Escitalopram from July 11th thru 16th of 2016

10mg, once a day. Stopped cold turkey, adverse reaction

Link to comment

GAD and anxiety run rampant in my family...most take no meds and find other coping methods. Back in 08 I was on Buspar for about a week before I was in the hospital with mood swings and terrible headaches.

Labetalol since 2007, 100 mg twice a day

Amlodipine since 2015, 5mg once a day

 

Escitalopram from July 11th thru 16th of 2016

10mg, once a day. Stopped cold turkey, adverse reaction

Link to comment
  • Moderator Emeritus

Courtlynns: Here's a topic in the Symptoms forum about burning skin and burning feet.

 

A tip:  Many people find it easiest to locate topics by using Google. Enter the search term of interest with the following other search terms:

"survivingantidepressants" "+topic"

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Thank you :)

Labetalol since 2007, 100 mg twice a day

Amlodipine since 2015, 5mg once a day

 

Escitalopram from July 11th thru 16th of 2016

10mg, once a day. Stopped cold turkey, adverse reaction

Link to comment
  • 3 years later...
  • Administrator

@Courtlynns , how are you?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • ChessieCat changed the title to Courtlynns: escitalopram 10mg for six days

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy